Indiana, 2003Flood in Indiana, May 13 to 16, 2003
May 13 to 16, 2003 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 13, 2:10 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, May 13, 2:10 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EST TUE MAY 13 2003
PRECIPITATION SHOULD HOLD OFF UNTIL TOMORROW.
SHOWERS COULD ENTER WEST INDIANA LATE TONIGHT...BUT WILL HOLD THEM
OFF UNTIL TOMORROW. A PERIOD OF THUNDERSTORMS APPEARS LIKELY FROM
TOMORROW AFTERNOON THROUGH TOMORROW EVENING.
A LARGE LOW PRESSURE WAS OVER NEW ENGLAND THIS AFTERNOON. COMPLEX
LOW PRESSURE WAS OVER THE PLAINS STATES. A LARGE UPPER LOW WAS OVER
NEW ENGLAND...AN UPPER LEVEL RIDGE WAS OVER THE UPPER MISSISSIPPI
VALLEY AND AN UPPER TROUGH WAS JUST EAST OF THE ROCKIES. CONVECTIVE
COMPLEX OVER THE PLAINS WAS SINKING SOUTHEAST. MID LEVEL CLOUDS OVER
ILLINOIS WERE PUSHING INTO SOUTHWEST INDIANA.
MID LEVEL CLOUDS WILL CONTINUE TO PUSH INTO THE FORECAST AREA
TONIGHT. LOW LEVELS WERE QUITE DRY OVER THE AREA...SO FEEL NO MORE
THAN SPRINKLES IN THE WEST PART OF THE AREA LATER TONIGHT.
MODELS HAVE AN UPPER LOW DEVELOPING OVER THE DAKOTAS TONIGHT. A WARM
FRONT PUSHES NORTHEAST INTO THE LOWER OHIO VALLEY. SHOWERS MAY
DEVELOP NORTH OF THE WARM FRONT TOMORROW MORNING. THE WARM FRONT
WILL BE IN THE AREA TOMORROW AFTERNOON. THUNDERSTORMS SHOULD BECOME
LIKELY SOUTHEAST OF THE LOWS NEAR THE WARM FRONT. LAPSE RATES ARE
FORECAST TO BE AROUND 7 C/KM. THE FRONT SHOULD NOT ADVANCE NORTH
MUCH WHILE THE UPPER LOW CONTINUES SOUTHEAST TOMORROW NIGHT AND
TUESDAY. WILL KEEP A CHANCE OF SHOWERS GOING LATE TOMORROW NIGHT AND
THURSDAY AS THE UPPER LOW APPROACHES.
TEMPERATURES A BIT TRICKY TONIGHT. AIR IS DRY...BUT MID LEVEL CLOUDS
WILL BE MOVING IN. WILL PROBABLY STAY NEAR GUIDANCE OVER THE
SOUTHWEST...BUT GO A BIT COOLER NORTHEAST WHERE CLOUDS WILL ARRIVE
LATE. CLOUDS AND PRECIPITATION WILL HOLD BACK RISES
TOMORROW...ESPECIALLY ACROSS THE NORTH PART OF THE AREA.
.IND...NONE
DS
Hazardous weather outlook, May 13, 5:43 AM EST, 10 hours 57 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-141045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 AM EST TUE MAY 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER HAS PLACED PORTIONS OF EXTREME WESTERN
AND SOUTHWESTERN INDIANA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WEDNESDAY. ACROSS THE REST OF CENTRAL INDIANA...SCATTERED
THUNDERSTORMS ARE POSSIBLE. THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN INDIANA.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...
HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
Flood, Lawrence
- When
- May 13, 4:40 PM EST to May 16, 11:39 PM EST
- Where
- Lawrence forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.841, -86.483 (the zone’s center; the record gives no point)
Various heavy rain events from the 4th through the 14th caused lowland flooding along the East Fork of the White River at Bedford. The river crested at 21.73 feet (FS - 20.0) on the 15th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Iowa, May 13, 200388 injured · $14,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, May 13 to 14, 2003$36,000 · 5.25 in hail · 71 events
- Hail and Damaging Winds in Nebraska, May 13, 2003$125,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Oklahoma, May 13, 2003$53,000 · 1.75 in hail · 29 events
- Flash Flooding and Hail in Kansas, May 13, 20032 in hail · 43 events
- Hail in Texas, May 13, 2003$50,000 · 1.75 in hail · 5 events
- Tornado in Arkansas, May 13, 2003F1 · 1 event
- Tornado in Louisiana, May 13, 2003F1 · 1 event
- Hail in Kansas, May 13, 2003$25,000 · 1.75 in hail · 3 events
- Dust Devil in Texas, May 13, 2003$25,000 · 1 event
- High Wind in Missouri, May 13, 2003$5,000 · 60 kt wind · 19 events
- Flash Flood and Hail in Arkansas, May 13, 2003$10,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353956.